Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Using nicotine patches, have throbbing internal arm pain that progresses downwards. Dangerous?

Hi there, I have been using nicotine patches for the last 3 days and have an internal arm pain, it throbs and progresses down my arm. First day I placed the patch on my right arm, When the pain started I thought I may have injured my arm somehow, but the next day I placed it on my left arm and lo and behold the exact same pain happened. I have read that this isn t a symptom, But when I decided to join a quit forum I soon realised it was VERY common for those on patches to experience the same pain. Is this dangerous??
Asked On : Mon, 4 Feb 2013
Answers:  2 Views:  1271
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response

Hello and welcome to Healthcare Magic. Thanks for your query.

It is common to have mild discomfort or irritation or a mild rash in some people using the Nicotine patch. However, you have mentioned a severe throbbing pain, radiating down the arm, after using the patch.

Thisamount of severe pain is not a common occurence in nicotine patch users. So, I would suggest that it's a better idea to report this to your doctor and have it checked out.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Wed, 6 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Psychiatrist Dr. Sivaraman's  Response
Hai suzihearn,

First I would like to appreciate that you decided to quit Smoking. Remember Nicotine is not new to your body. you have been using this for many years. So nicotine per say may not produce any new reaction to you. May be the method you choose i.e Nicotine patch may cause local irritation and allergic reaction because of Non-nicotine substances with it for being patchy.
So I suggest you can go for alternative methods like Nicotine Gums.

Also Remember If you are motivated enough to quit smoking it is quite possible that you can quit smoking without using Nicotine patch/gums. As such Nicotine withdrawal will not produce any life threatening physical symptoms. You may feel disturbed, craving ,irritability .... which would come down by 2 weeks of stopping smoking.

Kindly meet a nearest De-addiction clinic. you may be given Motivational enhancement counselling, If required you may be advised Bupropion tablet and nicotine supplements .

My best wishes for u !
Answered: Wed, 6 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor